MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated a 13.2mm micl13.2 implantable collamer lens, -7.0 diopter, tore while being loaded and there was no patient contact.The backup lens was implanted with no problem.The reporter stated the cause of the event was unknown.
 
Additional Manufacturer Narrative
Visual inspection found missing piece of haptic.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Device evaluation: product evaluation found lens returned in liquid in lens case/vial.Visual inspection found no visible damage to lens.A lens work order search was performed.No similar complaints were found.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6813301
Report Number2023826-2017-01366
Device Sequence Number10803830
Product Code MTA
UDI-Device Identifier00841542103237
UDI-Public00841542103237
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer09/01/2017
10/23/2017
10/24/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/14/2017
10/23/2017
10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1